Ask an expert
Question

03 Apr 2006

Nause
Does drinking supplements ( tables ) have any or no effect on me feeling nauseous i.e. "USN - Cramp Block" or "Saltmag" tables ? I took these tables after every 15km during the marathon.
Answer 395 views
Expert
FitnessDoc
fitnessdoc

01 Jan 0001

Hi ME

I do think that if you drink excessive salt, you will feel nauseous. in fact, one of the recognised symptoms of high salt intake is nausea, because the really high salt intake can cause water retention (the body doesn't like to have too much salt, so it tries to 'dilute' the salt with water) and that definitely causes nausea.

So yes, the short answer to your question is that your nausea is likely to be caused by the salt tablets. The truth is that you don't need them - most people are not deficient in salt, because they get enough from their diet, so perhaps you can consider not using them in the future.

Good luck
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9432 votes
No
68% - 19955 votes
Vote